MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the product was returned to boston scientific for analysis.Returned product consisted of an embold fibered detachable coil system.Inspection of the device revealed that the coil was stretched inside the introducer with the tip of the coil and introducer detached/missing.The coil was detached from the distal coupler at the weld.The perforations were intact.The distal and proximal couplers were locked together with the pull wire.Device analysis confirmed damage consistent with a coil detachment at the weld along with coil stretching and introducer damage.
 
Event or Problem Description
Reportable based on device analysis completed on 31may2024.A 3x12 embold fibered detachable coil system was selected for use in the hepatic artery as part of a balloon-occluded retrograde transvenous obliteration (brto) procedure.During preparation after the flush, the coil was checked from the introducer sheath, and the coil was observed to be unraveled.This issue was observed outside the body.The procedure was completed with another of the same device.No patient complications reported.However, device analysis revealed that the coil was detached from the distal coupler at the weld.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19614123
Report Number2124215-2024-38896
Device Sequence Number6281321
Product Code KRD
UDI-Device Identifier08714729983552
UDI-Public08714729983552
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0033027589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown